Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 41, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 2, 2022, 8:27 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Oct 3, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2022, 8:27 PM EDT (00:27 UTC)
- In effect from
- Oct 3, 2022, 6:00 AM EDT
- Expired
- Oct 3, 2022, 7:42 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WHUS42 KILM 030027 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 827 PM EDT Sun Oct 2 2022 NCZ106-108-SCZ056-031200- /O.NEW.KILM.BH.S.0041.221003T1000Z-221004T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 827 PM EDT Sun Oct 2 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Strong north to south longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Monday through Monday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
5 follow-up statements
974 WHUS42 KILM 030812 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 412 AM EDT Mon Oct 3 2022 NCZ106-108-SCZ056-040000- /O.CON.KILM.BH.S.0041.221003T1000Z-221004T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 412 AM EDT Mon Oct 3 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents north of Cape Fear. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
382 WHUS42 KILM 030814 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 414 AM EDT Mon Oct 3 2022 NCZ106-108-SCZ056-040000- /O.CON.KILM.BH.S.0041.221003T1000Z-221004T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 414 AM EDT Mon Oct 3 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
737
WHUS42 KILM 031825
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
225 PM EDT Mon Oct 3 2022
NCZ107-032300-
/O.NEW.KILM.CF.Y.0086.221003T1900Z-221003T2300Z/
Inland New Hanover-
225 PM EDT Mon Oct 3 2022
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 7 PM EDT this evening.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
03/05 PM 5.6 0.9 0.9 N/A Minor
04/05 AM 5.3 0.6 1.2 N/A None
04/06 PM 6.0 1.3 1.2 N/A Minor
05/06 AM 5.4 0.7 1.2 N/A None
05/07 PM 6.0 1.3 1.1 N/A Minor
06/07 AM 5.5 0.8 1.1 N/A Minor
&&
$$
NCZ106-108-SCZ056-040000-
/O.CON.KILM.BH.S.0041.000000T0000Z-221004T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
225 PM EDT Mon Oct 3 2022
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Strong north to south longshore current.
* WHERE...In North Carolina, Coastal Pender and Coastal New
Hanover Counties. In South Carolina, Coastal Georgetown County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
21377 WHUS42 KILM 032230 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 630 PM EDT Mon Oct 3 2022 NCZ107-032330- /O.CAN.KILM.CF.Y.0086.000000T0000Z-221003T2300Z/ Inland New Hanover- 630 PM EDT Mon Oct 3 2022 ...COASTAL FLOOD ADVISORY IS CANCELLED... Water levels have fallen below advisory criteria. $$ NCZ106-108-SCZ056-040000- /O.CON.KILM.BH.S.0041.000000T0000Z-221004T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 630 PM EDT Mon Oct 3 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
522 WHUS42 KILM 032342 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 742 PM EDT Mon Oct 3 2022 NCZ106-108-SCZ056-040045- /O.CAN.KILM.BH.S.0041.000000T0000Z-221004T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 742 PM EDT Mon Oct 3 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ 9
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 2, 7:40 PM EDT, 47 minutes earlier.
Area forecast discussion, Oct 2, 7:40 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
740 PM EDT Sun Oct 2 2022
.SYNOPSIS...
Aside from a bit of patchy light rain tonight into Monday, the
rest of the week will remain dry. After a couple of cool and
breezy days, temperature will warm into midweek as weak high
pressure builds into the Carolinas. A moisture starved cold
front will cross the area Friday night.
&&
.NEAR TERM /THROUGH MONDAY/...
Widespread cloud cover is increasing across the area this afternoon
and will continue this evening. Mid level differential vorticity
advection over central NC/SC continues to spread toward the coast
this evening, but limited moisture aloft is keeping the area dry so
far. A combination of clouds and increasing winds will keep
overnight lows in the mid to upper 50s.
Expect overcast skies tomorrow with northerly winds increasing as
the surface low over southern Virginia creeps offshore through
Monday. Gusts become 15-25 mph as the gradient tightens on the SW
side of the surface low. The final shortwave will rotate around the
center of the mid level energy and through the region overnight.
Models indicate that the moisture profile may become sufficient for
a stray shower or an isolated sprinkle.
Clouds continue into Monday with the threat of isolated light rain.
Any chance of precip should end by late morning or early afternoon.
With the northerly winds, dense cloud cover, and rain potential
afternoon highs will only reach the lower 60s or upper 50s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Expect a cool couple of days to start the week. An upper low
will continue to spin over VA/NC Mon night through late Tues
with associated sfc low. Shortwave energy rotating around this
upper low will produce periods of clouds and potential for
spotty light pcp into Mon night. It will shift slowly east
through Tues and should see some clouds holding on, but chc of
pcp will diminish and remain mainly north of area. The clouds,
low h5 heights and pcp will produce well below normal temps
combined with cool northerly winds in a tightened pressure
gradient across the eastern Carolinas. Downslope NW flow will
aid in scouring out the clouds with any threat of pcpn exiting
off the coast and offshore during Tue into Tue night. Temps will
be a good 10 degrees below normal on Tues with highs in the 60s
most places and overnight lows in the 40s to near 50.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Low pressure will exit off the NC/VA coast on Wed. Some
lingering moisture may wrap around producing some passing
clouds on Wed, but overall, expecting clearing and warming
through midweek. Ridge will build in aloft behind exiting low
with rising heights, increasing sunshine and warmer weather
overall. Winds will also back to a more westerly direction
helping with downslope flow to produce temps well into the 70s
by Thurs and by Friday, it should top 80. A cold front Friday
night will knock temps back down for the weekend. The front will
come through with limited moisture and do not expect much more
than some clouds with it. Should see some passing clouds late
Sat into Sat night as fairly decent mid to upper trough crosses
the area. Cool and dry Canadian high pressure will build in
with below normal temps through the weekend into early next
week.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Cielings to drop down to MVFR tonight, approaching MVFR/IRF
thresholds. The lowest, possibly sub-1kft cigs come in from the NE
and thus appear to have the best chance to affect KILM. Wind remains
light and out of the NNW overnight, picking up speed on Monday as
deeper mixing ensues. The vertical mixing will also help to raise
cielings but possibly not until late in the day.
Extended Outlook... Generally VFR. Wind stays northerly early in the
week, becoming lighter with more variability Wed/Thu. Healthy cold
front possible on Friday.
&&
.MARINE...
Through Monday...Offshore winds increase tonight as a surface low
strengthens over southeast VA. Gusts increase on Monday with the
continually tightening gradient; up to 30 knots tomorrow. Seas
generally 4-6 feet. A Small Craft Advisory is in effect for all
coastal waters beginning at 09Z tonight.
Monday night through Friday... Small Craft conditions will be
ongoing Mon night into Tues as sfc low deepens off of the Outer
Banks before finally moving off to the northeast Tues night
through midweek. The tightened pressure gradient along with
decent CAA will produce gusty northerly winds up to 25 kts with
higher gusts across the local NC Waters. Seas will build seas to
3 to 6 ft, with the 6 footers limited to the Outer Waters off
Cape Fear. Winds will back to NW late Tue into Wed as the low
exits offshore from the Mid-Atlantic. Winds further drop to 10
kt or less Thurs as the center of high pressure reaches the
waters ans seas will drop to 2 to 4 ft further subsiding Thurs
into Fri down below 3 ft. A longer period, 10 to 12 second swell
will begin to dominate into midweek.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 5 AM Monday to noon EDT Tuesday for
AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...21
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MBB
MARINE...RGZ/21Hazardous weather outlook, Oct 2, 3:36 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 336 PM EDT Sun Oct 2 2022 AMZ250-252-254-256-031945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 336 PM EDT Sun Oct 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO NOON EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-031945- Inland New Hanover- 336 PM EDT Sun Oct 2 2022 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor coastal flooding is possible with the afternoon high tides the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-039-054>056-058- 059-031945- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 336 PM EDT Sun Oct 2 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-031945- Coastal Pender-Coastal New Hanover- 336 PM EDT Sun Oct 2 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:25 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
Nearby
Beach Hazards Statements in North Carolina, 2022Beach Hazards Statements in South Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.